MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L MEMO 3D RECHORD SEMIRIGID ANNULOPLASTY RING

SORIN GROUP ITALIA S.R.L MEMO 3D RECHORD SEMIRIGID ANNULOPLASTY RING
Model Number MRCS38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Regurgitation (1964)
Date of Event 06/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017 the manufacturer was notified of the following: on (b)(6) 2017 mitral valve repair with memo 3d rechord was performed via right anterior thoroctomy.The mitral valve was repaired with a size 38 ring (sn-(b)(4)) with anterior and posterior chordal replacement.The patient had an uneventful post op course and was discharged to home within a few days.Approximately 2 weeks post op the patient became symptomatic with short of breath and was treated for af and placed on an anticoagulant therapy.The patient continued to have shortness of breath, an echo was performed revealing severe mitral regurgitation and a partially dehisced ring.The patient was re-admitted, placed on heparin and was re-operated on (b)(6) 2017.The memo 3d rechord was explanted and replaced with a competitor ring (physio).
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed (sn# (b)(4)).The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.This case has been reported to fda by the hospital also report# (b)(4).The manufacturer has been advised that the device will be returned for evaluation once released by the hospital.
 
Event or Problem Description
The patient had minimally invasive mitral valve repair using a small right thoracotomy.This repair consisted of gore-tex neochordae placed to the a2 and p2 scallops of the anterior and posterior mitral valve leaflets supplemented with a 38mm memo 3d rechord annuloplasty ring.Completion transesophageal echo at the time revealed a well seated band.A follow up tte at the 3 week mark showed a stable mitral repair.Further tte 2 weeks later revealed a rocking annuloplasty band.Patient returned to operating room and it was determined that approximately two thirds of the circumference of the prior annuloplasty band had dehisced completely from the mitral valve annulus.The suture technique used by the physician for memo 3d rechord is ethibond 3.0 interrupted mattress sutures, tied with cor-not.
 
Additional Manufacturer Narrative
As of (b)(6) the manufacturer was informed by the hospital risk management that they will retain the device for the term of approximate 3 years.As of this time the manufacturers investigation has been limited to the manufacturing records and review, no further investigation is possible at this time without device return.The case will be closed at this time but will be re-opened once the device is available for return and the investigation actions and timelines will be determined by the manufacturer on receipt of the device.Device retained by hospital rm.

Brand Name
MEMO 3D RECHORD SEMIRIGID ANNULOPLASTY RING
Common Device Name
MEMO 3D RECHORD
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L
strada crescentino snc
saluggia,, vc
MDR Report Key6692855
Report Number3005687633-2017-00070
Device Sequence Number19272573
Product Code KRH
UDI-Device Identifier08022057015129
UDI-Public(01)08022057015129(240)ICV1337(17)200614
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K071327
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/14/2020
Device Model NumberMRCS38
Device Catalogue NumberICV1337
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer07/07/2017
11/09/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date08/03/2017
11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR